Venlafaxine induced hair loss: a case report
Esra Yancar Demir
PDF
Article No: 8   Article Type :  Case Report
Agents within antidepressants which are most commonly associated with hair loss are tricyclic antidepressants. However, hair loss side-effect due to SNRIs are limited to case reports. A 33 years old, married female patient with two children was suffering from depression and anxiety symptoms such as anhedonia, insomnia once or twice a year since her twenties. For the last 4 months, she developed depressive mood, unwillingness, pessimism, aggressiveness, impatience, anxiousness and constant feeling of fatigue, and she visited to our clinic, because she felt that her symptoms were getting worse. She was diagnosed with recurrent type of major depression according to DSM-IV, and venlafaxine treatment was started at 75mg/day dose. At the end of second month she reported complaint of hair loss. Her laboratory findings including thyroid function tests, vitamin B-12 and D were all normal. The treatment was continued, but at the end of the 4th month hair loss problem was intolerable. After ruling out organic reasons, it was suspected that venlafaxine might be the cause, and it was tapered down and stopped. During the first month control after drug discontinuation, hair loss was clearly decreased, and it was completely stopped at the end of the second month. Clinicians should be aware that although hair loss due to venlafaxine is a rare problem, if patients receiving venlafaxine have this complaint, it should not be overlooked.
Keywords : Alopecia, antidepressant, depression, side effect, venlafaxine
Dusunen Adam The Journal of Psychiatry and Neurological Sciences 2016;29:163-166
SUBMIT AN ARTICLE
11th National Alcohol and Substance Abuse Congress
DUSUNEN ADAM BROCHURES
COVER
Creative Commons Lisansı

Dusunen Adam: The Journal of Psychiatry and Neurological Sciences is licensed under a Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License.
Düşünen Adam - Psikiyatri ve Nörolojik Bilimler Dergisi
Bakırköy Prof. Dr. Mazhar Osman Ruh Sağlığı ve Sinir Hastalıkları Eğitim ve Araştırma Hastanesi
Yayıncı
Yerküre Tanıtım ve Yayıncılık Hizmetleri A.Ş.